Wildfire, Ripley
- When
- February 14, 2:00 PM CST to 8:00 PM CST
- Where
- Ripley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.653, -90.864 (the zone’s center; the record gives no point)
Dry north winds fanned the flames of a forest fire that burned about 210 acres of land in the Mark Twain National Forest. The fire occurred northwest of Bennett and east of Highway J.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Dry north winds fanned the flames of a forest fire that burned about 210 acres of land in the Mark Twain National Forest. The fire occurred northwest of Bennett and east of Highway J.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 14, 1:38 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CST MON FEB 14 2011 .DISCUSSION... SURFACE HIGH PRESSURE MIGRATES EAST ACROSS THE WABASH RIVER VALLEY DURING THE NEXT 24 HOURS. MOISTURE BEGINS TO INCREASE IN THE COLUMN TUESDAY...AHEAD OF A WEAK UPPER LEVEL DISTURBANCE. THIS WILL BE REFLECTED WITH AN ASSOCIATED MOISTURE INCREASE IN THE UPPER LEVELS OF THE COLUMN EARLY TUESDAY...WHICH WORKS DOWN TO BELOW ABOUT 750 MB BY TUES NIGHT INTO WED. SOME WEAK FORCING ASSOCIATED WITH THIS DISTURBANCE...SEEN ON THE QG AND OMEGA FORECAST FIELDS...COULD RESULT IN SMALLISH 20 TYPE POPS BEING SQUEEZED OUT...SO WE MADE THAT MODIFICATION FOR TUE NIGHT-WED. UPPER HEIGHT RISES NOTED ON THE MODELS FOR THE MID WEEK PERIOD SHOULD SEE A GENERAL WARMTH WED-FRI TIME FRAME...WITH 50S FOR LOWS AND 60S FOR HIGHS. WITH STRONG SWLYS ALOFT AND AN APPROACHING FRONT LATE IN THE WEEK...COULD SEE THIS ON SOME GRADIENT S-SWLY WINDS THAT ARE GUSTING AND PUSHING ADVISORY CRITERIA ON THURSDAY. FRIDAY THE FRONT WILL PASS AND ASSOCIATED MOISTURE IN THE COLUMN LOOKS CONFINED TO THE LOWER LAYERS OF THE ATMOSPHERE BY THEN. THEFORE WE'LL CARRY A PRE FRONTAL OVERRUNNING/INSTABILITY SMALL CHC POP UP TO/INCLUDING FRONTAL PRESENCE...THU-THU NIGHT-DROPPING IT OFF WITH FROPA FRIDAY. FRI FROPA WILL LEAD TO CLOSER TO CLIMO TEMPS FOR THE WEEKENDS...WITH HIGHS U40S-L50S AND LOWS BACK DOWN IN THE 30S. BY THE END OF THE WEEKEND...WE HAVE ANOTHER SYSTEM TAKING SHAPE TO THE WEST AND RETURNING FIRST AS A WARM SECTOR LATE SUN-SUN NIGHT. IT WILL ALSO BRING DEEPER SEEDED MOISTURE WITH IT. AS THIS BOUNDARY LIFTS NORTH ACROSS US AND SETS UP SOMEWHERE ALONG OR JUST TO OUR NORTH...RIPPLES OF ENERGY START TO RUN OUT AHEAD OF THE BY THEN DEEPENING SWLY FLOW ALOFT. THAT SETS THE STAGE FOR A BETTER CHANCE POP PERIOD SOMETIME FROM LATE SUN NIGHT INTO EARLY NEXT WEEK. WE'VE INCLUDED THIS SET UP IN RETURN POPS FOR THAT TIME PERIOD IN OUR PACAGE TODAY...HIGHEST POPS BEING NORTH/WEST TAPERING TO LOWEST SOUTH/EAST. POTENTIAL IS THERE FOR THIS ONE TO PRODUCE SOME REPEAT RAINS WITH LAST NIGHT'S 00Z EURO EVEN FLIRTING WITH ELEVATED THUNDER...THIS MORNING'S 12Z RUN HAVING BACKED OFF THAT A LITTLE BIT...CLOSER TO 12Z GFS SOLUTION. SOMETHING TO KEEP AN EYE UPON. && .AVIATION... AREA OF LOW VFR CLOUDS AT KEVV AND KOWB SHOULD MOVE OUT/DISSIPATE BY 00Z. VFR CONDITIONS EXPECTED AT ALL SITES OVERNIGHT INTO TUESDAY MORNING. NORTHWEST TO NORTH WINDS AT 10 TO 15 KTS WITH GUSTS NEAR 20 KTS SHOULD DECREASE TO 8 KTS OR LESS THIS EVENING AND TURN TO THE EAST OVERNIGHT...THEN BECOME SOUTHEAST BY DAYBREAK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CST MON FEB 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 418 AM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282352.